Peter Reaven, MD; Joseph L. Witztum, MD
This content is PDF only. Please click on the PDF icon to access.
To the Editor: We recently observed a case of severe rhabdomyolysis in a patient being treated with lovastatin and nicotinic acid. Our report of this case may be both instructive and beneficial to physicians treating patients with hyperlipidemia.
In a 43-year-old white man with familial hypercholesterolemia, presumed Gilbert syndrome, and known coronary artery disease, lovastatin therapy was initiated in July 1985. Since August 1986, lovastatin, 40 mg, and colestipol, 10 g, both given twice daily, had been well tolerated. In March 1987, nicotinic acid was started at 200 mg, three times daily, to lower the cholesterol level further. All medications
Reaven P, Witztum JL. Lovastatin, Nicotinic Acid, and Rhabdomyolysis. Ann Intern Med. 1988;109:597–598. doi: https://doi.org/10.7326/0003-4819-109-7-597_2
Download citation file:
Published: Ann Intern Med. 1988;109(7):597-598.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use